| Model Number |
AR40e |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that two non-preloaded monofocal intraocular lenses (iols) were associated with complications during a surgical procedure involving the patient's right eye.The first lens (ar40c +23.5, sn (b)(6)) was the initial lens used.During implantation, a superior haptic was reported to be broken.The lens was not fully inserted into the patient's eye when the issue was identified.The second lens (ar40c +24.0, sn (b)(6)) was then implanted; however, disinsertion of the posterior haptic was observed.This lens was fully inserted into the patient's eye and subsequently removed.Additional information indicated that a capsular rupture occurred and that an unplanned anterior vitrectomy and incision enlargement were performed during the procedure.However, it is unknown at what point during the procedure the capsular rupture occurred or whether the vitrectomy and incision enlargement were associated with the first lens, the second lens, or another aspect of the procedure.No sutures were required.No replacement lens was implanted following removal of the lenses, and the patient remained aphakic.No cartridge tip damage or use error was reported.It was indicated that the device did not cause or contribute to the event.No further information was available.This mdr report captures the issues reported with the first lens.A separate report will be submitted for the issues reported with the second lens.
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section d6a.If implanted, give date: unknown, information not provided.Section d6b.If explanted, give date: not applicable, as there is no indication that the device was explanted.Section e1: initial reporter establishment name: unknown, information not provided.Section e1: initial reporter's address, city, state and zip code: unknown, information not provided.Section e1: phone number: (b)(6)
device evaluation:
the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review:
the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this production order number.Conclusion:
based on the investigation, no malfunction or product deficiency was identified.Section h6: health effect - impact code: 4625 - additional surgery (incision enlarged & unplanned vitrectomy)
section h6: health effect - clinical code: 4581 incision enlarged.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.This report was impacted by emdr scheduled maintenance occurring july 22-27, 2026.